This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was on prednisone for 4 months as part of my chemo regiment.
It has made me irritable, angry, anxious and mean. At times things come out of my
mouth that I can't remember later.
I'm trying to explain to my friends that this is not me but the steroid.
Can anyone corroborate this for me?
Your symptoms do suggest a possible effect of the steroid medication. Prednisone and other steroidal drugs are known to have psychological side effects such as mood changes, irritability, psychosis, etc. Please refer to the links I have added below.
I suggest you consult with your treating doctor about this and get it sorted out. If you are still taking the prescribed dose of Prednisone, you might have to discuss alternatives with your doctor. I also suggest you take an opinion of a mental health professional in your area, to make sure this is not due to a co-existing psychological disorder.
Articles to refer (roughly in the order of their hierarchy of evidence) -
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.